Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 11, 2023, 4:16 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2023, 4:16 PM EDT (20:16 UTC)
- Expired
- Oct 11, 2023, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Citrus County, FL, Hernando County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 110 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
762
WFUS52 KTBW 112016
TORTBW
FLC017-053-119-112045-
/O.NEW.KTBW.TO.W.0022.231011T2016Z-231011T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Wed Oct 11 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Citrus County in west central Florida...
Central Sumter County in central Florida...
North central Hernando County in west central Florida...
* Until 445 PM EDT.
* At 416 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bushnell, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bushnell around 420 PM EDT.
Other locations impacted by this tornadic thunderstorm include Wahoo,
Nobleton, Sumterville, Istachatta, Lake Panasoffkee, and Floral City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2858 8213 2864 8229 2880 8223 2873 8198
TIME...MOT...LOC 2016Z 203DEG 14KT 2866 8219
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:09 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 11, 3:09 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
309 PM EDT Wed Oct 11 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 308 PM EDT Wed Oct 11 2023
We will be looking at some unsettled weather for the next few days
with possible severe weather overnight and early tomorrow
morning. First lets talk about what is setting all this up. We
will have a low pressure system pushing through Florida just north
of our area. This will increase our moisture and help to bring a
few rounds of shower and storms across the area. Thanks to the
moisture and heat return we will see a more typically pop up
showers and storms across the area this evening.
Overnight we will see the low pressure itself passing north of the
area through the Panhandle and southern Georgia. This will bring
another round of showers and storms and its this round we are
concerned about when it come to severe weather. Our concern is high
winds and the possibility for tornadoes. Looking at sample forecast
soundings along the coast for the HRRR we are seeing backing winds
at the surface and higher values for 0-1km SRH which in turn is
giving us high STP values overnight between 06z and 12z. However we
also have PWs at 2.5 and CAPE values not to impressive. So we
know storms will be spinning but will they be able to reach the
ground.
After that the front that is associated with the low pressure system
will stall over the area. Severe weather risk will be much lower but
weather will continue to be unsettled through the rest of the week
with scattered showers and storms through the afternoon and evening
both Thursday and Friday.
Next weekend will be much like last weekend. Saturday will be warm
and humid with a cold front pushing through. A few showers will be
possible but chances will be lower compared to the end of the week.
For Sunday cooler and drier air will start to filter in bringing in
pleasant weather once again.
Early next week we will see dry but below average temperatures. We
could see widespread low 60's and upper 50's in the morning with
highs staying in the 70's.
&&
.AVIATION...
(18Z TAFS)
Issued at 308 PM EDT Wed Oct 11 2023
A more active weather pattern will start to set up over our areas
over the next 24 hours. VFR conditions and light winds are
expected till around 20Z. After that VCTS will be in the forecast
through the TAF period with tempos from 00z to 06z when the
heaviest of the rain is expected. Winds will also be picking up
overnight with gust up to 20 to 25 knots expected out of the
south.
&&
.MARINE...
Issued at 308 PM EDT Wed Oct 11 2023
A strong south to southwest flow will cause hazardous marine
conditions over the Gulf and coastal waters tonight into tomorrow.
Scattered to numerous showers and thunderstorms will impact waters
now through Thursday, some storms may be severe with damaging winds
and possible waterspouts.
&&
.FIRE WEATHER...
Issued at 308 PM EDT Wed Oct 11 2023
No fire weather concerns through the weekend as RH values remain
well above criteria. Strong to severe thunderstorms expected through
Thursday morning, with gust winds likely.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 87 79 87 80 / 70 80 80 30
FMY 89 80 90 80 / 70 80 50 20
GIF 87 76 88 77 / 70 90 80 40
SRQ 89 78 88 79 / 70 80 70 30
BKV 86 74 87 76 / 80 80 80 30
SPG 85 78 87 80 / 70 80 70 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Thursday through Thursday
evening for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory from 2 AM to 8 PM EDT Thursday for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory from 10 AM to 5 PM EDT Thursday for
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Small Craft Advisory from 2 AM to 2 PM EDT Thursday for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM.
Small Craft Advisory from 8 PM this evening to 2 PM EDT Thursday
for Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Pearce
UPPER AIR/CLIMATE...PearceThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:47 AM EDT | Small Craft Advisory | TBW | 40 hr | |
| Oct 11, 2:37 PM EDT | Coastal Flood Advisory | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco, Pinellas | 26 hr |
| Oct 11, 2:37 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 53 hr |
| Oct 11, 2:37 PM EDT | High Surf Advisory | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 29 hr |
| Oct 11, 4:16 PM EDT | Special Marine Warning | TBW | 44 min | |
| Oct 11, 6:57 PM EDT | Special Marine Warning | TBW | 48 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.